MAUDE Adverse Event Report: EXACTECH, INC. EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 30MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 30MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-20-30
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6), 320-10-00 - equinoxe reverse tray adapter plate.(b)(6), 300-01-11 - equinoxe, humeral stem primary, press fit 11mm.(b)(6), 315-35-00 - glnd kwire tray +0.(b)(6), 320-20-00 - eq reverse torque defining screw kit.(b)(6), 320-38-00 - equinoxe reverse 38mm humeral liner +0.(b)(6), 320-01-38 - equinoxe reverse 38mm glenosphere.(b)(6), 320-15-05 - eq rev locking screw.(b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm.(b)(6), 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6), 321-20-00 - equinoxe reverse shoulder drill kit.
 
Event or Problem Description
As reported, approximately 4 years and 8 months post the initial right tsa, the patient was revised due to the posterior/inferior locking cap backing out and coming loose.The metal back feel out and caused infection.It was infected and the entire glenoid construct was loose and the screw broke.There was no reported surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The sales record shows a quantity of 4 compression screw kits were associated with the procedure.Per the operative technique, ¿four of the six potential screw locations that will provide optimal fixation and support of the glenoid plate are identified.Primary reverse shoulders will most typically use the superior and three inferior holes based on the anatomy of the native glenoid.The two peripheral holes on the superior part of the plate are intended for revision cases in which the native glenoid bone is compromised.However, each case should be individualized and the six holes provide the surgeon with additional options to maximize fixation of the glenoid plate.¿ the review identified that there appears to be radiolucency around the screws suggestive of poor bone quality.The fracture of the screw can be seen on the explanted device.In the event of infected (septic) glenoid loosening, a compression screw remaining in uncompromised bone may be left to bear the joint load which likely resulted in the fractured screw.However, this cannot be confirmed as the devices were not returned for evaluation and evaluate the root cause of the screw breakage.Per the ifu, as part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.A contraindication for use is any disease state that could adversely affect the function or longevity of the implant.Additionally, if a systemic infection or a secondary remote infection is suspected or confirmed, implantation should be delayed until infection is resolved.Excessive activity and trauma affect joint replacements and can cause the failure of an implant.Only qualified surgeons knowledgably in anatomy, biomechanics, and reconstructive surgery should use these devices.The surgeon must be fully knowledgeable about all aspects of the surgical technique and use the implants in accordance with the indications and contraindications.General surgical risks include superficial or deep infections.Infection is a clinically well-known potential complication of any surgical procedure including shoulder arthroplasty.If infection occurs after shoulder replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following shoulder replacement is 1.8% for primary and 4% for reverse shoulders.The highest risk period for infection is the first two years following the surgery.There are no user-related considerations reported that appear to have contributed to the reported event.The reason for the reported revision due to infection cannot be conclusively determined; however, it may be related to an underlying patient condition.The fracture of the compression screw is most likely secondary to progressive loss of bony support around the length of the screw due to infection, consequently subjecting the tip of the compression screw to high loads resulting in the material fracture.This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6 problem code.

Brand Name
EQ REV COMPRESS SCREW LCK CAP KIT, 4.5 X 30MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key20141594
Report Number1038671-2024-03297
Device Sequence Number3226410
Product Code KWS
UDI-Device Identifier10885862086556
UDI-Public10885862086556
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Catalogue Number320-20-30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale